Alert archive / Vermont / River Flood Warnings in 2016

River Flood Warning 5, NWS Burlington, VT

February 25, 2016Chittenden County, Vermont

NWS Burlington, VT issued this river flood warning at Feb 25, 2016, 10:32 AM EST for Chittenden County, Vermont. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
Feb 25, 2016, 10:32 AM EST (15:32 UTC)
Expired
Feb 26, 2016, 9:28 AM EST
In force
23 hr
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Flood severity
Minor

County Chittenden County, VT

The radar

The Burlington radar (KCXX), 3 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Winooski River at Essex Junction (ESSV1). The gauge peaked at 13.00 ft at Feb 26, 2016, 4:00 AM EST.

actionminormoderate5101502/2502/2602/27
Action stage
10 ft
Minor stage
12 ft
Moderate stage
15 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04290500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

484 
WGUS41 KBTV 251532
FLWBTV
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BURLINGTON VT 
1032 AM EST THU FEB 25 2016

...The National Weather Service in Burlington has issued a flood 
warning for the following rivers in Vermont...

  Winooski River At Essex Junction

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Safety message...

If you live or travel near streams and rivers seek higher ground 
immediately at first signs of rising water. Obey all road closure 
signs, they are there for your safety. Do not attempt to drive 
through flooded areas, most flood deaths occur in automobiles. Turn 
around, don't drown!

Stay tuned to developments by listening to noaa weather radio, or by 
visiting our web site at: weather.gov.

&&

VTC007-261428-
/O.NEW.KBTV.FL.W.0005.160225T1532Z-160226T1428Z/
/ESSV1.1.ER.160225T1509Z.160226T0000Z.160226T0828Z.NO/
1032 AM EST THU FEB 25 2016

The National Weather Service in Burlington has issued a 

* Flood Warning for 
  The Winooski River At Essex Junction.
* until Friday morning...Or until the warning is cancelled.
* At 10:15 AM Thursday the stage was 12.4 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 14.7 feet by 
  Thursday evening. The river will fall below flood stage early 
  Friday.
* Impact...At 15.0 feet...Flooding will occur on North Williston Road 
  in Essex, Bridge Street and Volunteer Green in Richmond, and low 
  lying roads in Jonesville. Water will inundate low lying fields 
  along the Winooski from Jonesville to Burlington.

&&
    
LAT...LON 4457 7326 4444 7291 4436 7295 4450 7331


$$
4 follow-up statements
651 
WGUS81 KBTV 251643
FLSBTV
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BURLINGTON VT 
1143 AM EST THU FEB 25 2016

...The Flood Warning continues for the following rivers in New 
York...Vermont...

  East Branch Ausable River At Ausable Forks

  Winooski River At Essex Junction

  Passumpsic River at Passumpsic

...The Flood Warning continues for the following rivers in Vermont...
  Otter Creek At Center Rutland

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Safety message...

If you live or travel near streams and rivers seek higher ground 
immediately at first signs of rising water. Obey all road closure 
signs, they are there for your safety. Do not attempt to drive 
through flooded areas, most flood deaths occur in automobiles. Turn 
around, don't drown!

Stay tuned to developments by listening to noaa weather radio, or by 
visiting our web site at: weather.gov.

&&

NYC019-031-261100-
/O.EXT.KBTV.FL.W.0003.000000T0000Z-160226T1100Z/
/ASFN6.1.ER.160225T1452Z.160226T0000Z.160226T0500Z.NO/
1143 AM EST THU FEB 25 2016

The Flood Warning continues for
  The East Branch Ausable River At Ausable Forks.
* At 11:16 AM Thursday the stage was 7.0 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 7.5 feet by 
  Thursday evening. The river will fall below flood stage after 
  midnight Friday.
* Impact...At 8.0 feet...Water will approach route 9N near Stickney 
  Bridge in Jay, and Stone House and Anthony River Roads. Minor 
  flooding can occur in Keene. Water begins to overflow onto Hulls 
  Falls Road, Route 73, and Route 9N near Marcy Field. High water 
  will impact interests at Alice Falls near Keeseville.

&&
    
LAT...LON 4461 7343 4447 7338 4437 7361 4411 7372
      4413 7391 4449 7378             

$$

VTC007-261258-
/O.EXT.KBTV.FL.W.0005.000000T0000Z-160226T1258Z/
/ESSV1.1.ER.160225T1509Z.160226T0000Z.160226T0658Z.NO/
1143 AM EST THU FEB 25 2016

The Flood Warning continues for
  The Winooski River At Essex Junction.
* At 11:30 AM Thursday the stage was 12.1 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 14.8 feet by 
  Thursday evening. The river will fall below flood stage after 
  midnight Friday.
* Impact...At 15.0 feet...Flooding will occur on North Williston Road 
  in Essex, Bridge Street and Volunteer Green in Richmond, and low 
  lying roads in Jonesville. Water will inundate low lying fields 
  along the Winooski from Jonesville to Burlington.

&&
    
LAT...LON 4457 7326 4444 7291 4436 7295 4450 7331


$$

VTC021-261743-
/O.CON.KBTV.FL.W.0002.000000T0000Z-160226T2000Z/
/CENV1.1.ER.160225T2200Z.160226T0600Z.160226T1400Z.NO/
1143 AM EST THU FEB 25 2016

The Flood Warning continues for
  The Otter Creek At Center Rutland.
* At 10:45 AM Thursday the stage was 7.6 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Thursday afternoon and 
  continue to rise to near 8.3 feet by after midnight Friday. The 
  river will fall below flood stage by late Friday morning.
* Impact...At 8.0 feet...Low lying portions of South Creek Road will 
  flood in Clarendon between Walker Mountain Road and Wallingford. In
  Pittsford, Elm Street and Depot Road will be under water. Field 
  flooding will occur along Dorr Drive in Rutland, along with lowland
  flooding upstream to Wallingford and downstream to Pittsford.

&&
    
LAT...LON 4384 7320 4384 7307 4360 7295 4339 7291
      4340 7304 4359 7307             

$$

VTC005-260500-
/O.EXT.KBTV.FL.W.0004.000000T0000Z-160226T0500Z/
/PASV1.1.ER.160225T1423Z.160225T1800Z.160225T2300Z.NO/
1143 AM EST THU FEB 25 2016

The Flood Warning continues for
  The Passumpsic River at Passumpsic.
* At 11:15 AM Thursday the stage was 14.3 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 14.5 feet by 
  Thursday afternoon. The river will fall below flood stage Thursday 
  evening.
* Impact...At 15.0 feet...Route 5 will flood In St. Johnsbury center.

&&
    
LAT...LON 4460 7207 4460 7196 4433 7199 4428 7208


$$

Hanson
840 
WGUS81 KBTV 260206
FLSBTV
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BURLINGTON VT 
906 PM EST THU FEB 25 2016

...The Flood Warning is cancelled for the following rivers in 
Vermont...

  Passumpsic River at Passumpsic

...The Flood Warning continues for the following rivers in Vermont...

  Winooski River At Essex Junction

  Otter Creek At Center Rutland

  Barton River At Coventry

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Safety message...

If you live or travel near streams and rivers seek higher ground 
immediately at first signs of rising water. Obey all road closure 
signs, they are there for your safety. Do not attempt to drive 
through flooded areas, most flood deaths occur in automobiles. Turn 
around, don't drown!

Stay tuned to developments by listening to noaa weather radio, or by 
visiting our web site at: weather.gov.

&&

VTC007-261320-
/O.EXT.KBTV.FL.W.0005.000000T0000Z-160226T1320Z/
/ESSV1.1.ER.160225T1509Z.160226T0600Z.160226T0720Z.NO/
906 PM EST THU FEB 25 2016

The Flood Warning continues for
  The Winooski River At Essex Junction.
* At  9:00 PM Thursday the stage was 12.5 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 12.6 feet by 
  after midnight Friday. The river will fall below flood stage after 
  midnight Friday.
* Impact...At 12.5 feet...North Williston Road in Essex will begin to 
  flood, and motorists should seek an alternate route. Farms in the 
  Burlington Intervale will flood.

&&
    
LAT...LON 4457 7326 4444 7291 4436 7295 4450 7331


$$

VTC021-270000-
/O.EXT.KBTV.FL.W.0002.000000T0000Z-160227T0000Z/
/CENV1.1.ER.160225T1927Z.160226T0145Z.160226T1800Z.NO/
906 PM EST THU FEB 25 2016

The Flood Warning continues for
  The Otter Creek At Center Rutland.
* At  8:45 PM Thursday the stage was 9.2 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Friday afternoon.
* Impact...At 9.0 feet...In Clarendon, low lying portions of South 
  Creek Road will flood between Walker Mountain Road and Wallingford,
  and water will approach Alfrecha Road. In Pittsford, Elm Street and
  Depot Road will be under water. Field flooding will occur along 
  Dorr Drive in Rutland, along with lowland flooding upstream to 
  Wallingford and downstream to Pittsford.

&&
    
LAT...LON 4384 7320 4384 7307 4360 7295 4339 7291
      4340 7304 4359 7307             

$$

VTC019-270306-
/O.EXT.KBTV.FL.W.0006.000000T0000Z-000000T0000Z/
/COVV1.1.ER.160225T1653Z.160226T0600Z.000000T0000Z.UU/
906 PM EST THU FEB 25 2016

The Flood Warning continues for
  The Barton River At Coventry.
* At  8:30 PM Thursday the stage was 10.1 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.2 feet by 
  after midnight Friday then begin falling.


&&
    
LAT...LON 4490 7226 4490 7217 4483 7216 4478 7207
      4476 7224                       

$$

VTC005-260236-
/O.CAN.KBTV.FL.W.0004.000000T0000Z-160226T1730Z/
/PASV1.2.ER.160225T1423Z.160225T2000Z.160225T2243Z.NO/
906 PM EST THU FEB 25 2016

The Flood Warning is cancelled for
  The Passumpsic River at Passumpsic.
* At  8:15 PM Thursday the stage was 12.2 feet.
* Flood stage is 14.0 feet.
* Fell below flood stage at  5:43 PM Thursday.
* Forecast...The river will continue to fall to 4.9 feet by Saturday 
  morning.

&&
    
LAT...LON 4460 7207 4460 7196 4433 7199 4428 7208


$$

Hanson
599 
WGUS81 KBTV 260652
FLSBTV
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BURLINGTON VT 
152 AM EST FRI FEB 26 2016

...The Flood Warning continues for the following rivers in Vermont...

  Winooski River At Essex Junction

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Safety message...

If you live or travel near streams and rivers seek higher ground 
immediately at first signs of rising water. Obey all road closure 
signs, they are there for your safety. Do not attempt to drive 
through flooded areas, most flood deaths occur in automobiles. Turn 
around, don't drown!

Stay tuned to developments by listening to noaa weather radio, or by 
visiting our web site at: weather.gov.

&&

VTC007-261915-
/O.EXT.KBTV.FL.W.0005.000000T0000Z-160226T1915Z/
/ESSV1.1.ER.160225T1509Z.160226T0630Z.160226T1315Z.NO/
152 AM EST FRI FEB 26 2016

The Flood Warning continues for
  The Winooski River At Essex Junction.
* At  1:30 AM Friday the stage was 12.9 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage by 
  mid-morning on Friday.
* Impact...At 12.5 feet...North Williston Road in Essex may begin to 
  flood, and motorists should seek an alternate route. Farms in the 
  Burlington Intervale will flood.

&&
    
LAT...LON 4457 7326 4444 7291 4436 7295 4450 7331


$$

JMG
745 
WGUS81 KBTV 261328
FLSBTV
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BURLINGTON VT 
828 AM EST FRI FEB 26 2016

...The Flood Warning is cancelled for the following rivers in 
Vermont...

  Winooski River At Essex Junction

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Safety message...

If you live or travel near streams and rivers seek higher ground 
immediately at first signs of rising water. Obey all road closure 
signs, they are there for your safety. Do not attempt to drive 
through flooded areas, most flood deaths occur in automobiles. Turn 
around, don't drown!

&&

VTC007-261358-
/O.CAN.KBTV.FL.W.0005.000000T0000Z-160226T1915Z/
/ESSV1.1.ER.160225T1509Z.160226T0900Z.160226T1256Z.NO/
828 AM EST FRI FEB 26 2016

The Flood Warning is cancelled for
  The Winooski River At Essex Junction.
* At  8:15 AM Friday the stage was 11.8 feet.
* Flood stage is 12.0 feet.
* Fell below flood stage at  7:56 AM Friday.
* Forecast...The river will continue to fall to 5.7 feet by Saturday 
  morning.
* Impact...At 12.0 feet...Farms in the Burlington Intervale begin to 
  flood. Water will flood fields adjacent to North Williston Road in 
  Essex and will approach North Williston Road.

&&
    
LAT...LON 4457 7326 4444 7291 4436 7295 4450 7331


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this river flood warning went out at Feb 25, 9:43 AM EST, 49 minutes earlier.

Area forecast discussion, Feb 25, 9:43 AM EST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
943 AM EST THU FEB 25 2016

.SYNOPSIS...
STRONG LOW PRESSURE OVER THE EASTERN GREAT LAKES THIS MORNING WILL
SHIFT NORTH OF THE INTERNATIONAL BORDER TODAY, AND EVENTUALLY OFF
INTO THE GULF OF ST. LAWRENCE TONIGHT. ANOTHER ROUND OF RAIN IS
EXPECTED TO DEVELOP THROUGH THE MORNING, THOUGH LIGHTER THAN THE
PAST 12 HOURS, THEN PRECIPITATION TRANSITIONS TO A RAIN AND SNOW
MIX THIS EVENING, AND EVENTUALLY ALL SNOW TONIGHT BEFORE ENDING
EARLY FRIDAY. MINOR SNOW ACCUMULATIONS OF A DUSTING TO 2 INCHES IS
EXPECTED AT THE VALLEY FLOOR, WITH UP TO 5 INCHES POSSIBLE ACROSS
THE HIGHER PEAKS OF NORTHERN VERMONT.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
AS OF 928 AM EST THURSDAY...LOTS OF VARIETY GOING ON ACROSS THE
REGION THIS MORNING. CLOSELY WATCHING THE RIVERS, ESPECIALLY
ACROSS NORTHERN VERMONT WHERE SOME TRANSIENT ICE JAMS ALONG WITH
THE HIGH WATER FLOWS ARE CAUSING SOME ISSUES. AT LEAST THE
HEAVIEST OF THE RAIN HAS ENDED, SO LESS WORRY FOR SMALLER STREAMS.
SOME MAINSTEM RIVERS WILL STILL BE ON THE RISE.

RADAR SHOWING A NARROW BAND OF SHOWERS EXTENDING FROM THE
NORTHEAST KINGDOM OF VERMONT SOUTHWEST INTO THE ALBANY NY AREA.
HRRR, BTV6 AND RAP CAPTURE THIS FEATURE WELL. EXPECT IT TO ONLY
MAKE SLOW PROGRESS EASTWARD AND EXPAND IN AREA BY EARLY AFTERNOON,
HOWEVER PRECIPITATION AMOUNTS WILL BE ON THE LIGHTER SIDE. A
LITTLE MORE STRATIFORM LOOK TO THE PRECIPITATION FARTHER TO THE
WEST ASSOCIATED MORE DIRECTLY WITH THE UPPER LOW AND COLD AIR
ADVECTION. UPPER LOW IS CURRENTLY IN THE BUFFALO NY AREA AND
MOVING NORTHEAST. AS IT FINALLY PASSES BY EARLY AFTERNOON, COLDER
AIR WILL START TO FILTER IN RESULTING IN A CHANGE OF PRECIPTATION
FROM RAIN TO SNOW. USED A MIX OF NAM AND LOCAL BTV WRF MODELS AS
GUIDANCE FOR THE TEMPERATURE PROFILES TO CREATE THE
PRECIPTIATION-TYPE ASPECT OF THE FORECAST. LOOKS LIKE THE
TRANSITION ZONE FROM RAIN TO SNOW WILL BE A LITTLE MESSY, AND A
LITTLE BIT OF SLEET WILL BE POSSIBLE.

TEMPERATURES ARE ALL OVER THE PLACE. DRY SLOT ACROSS VERMONT HAS
ALLOWED SOME BREAKS IN THE CLOUDS HERE IN THE CHAMPLAIN VALLEY.
BTV HAS SO FAR REACHED 53F. MEANWHILE LOTS OF 34-40F READINGS
ACROSS NORTHERN NEW YORK. AND IN EASTERN VERMONT, PROTECTED
VALLEYS ARE STILL IN THE UPPER 30S, BUT JUST A FEW MILES AWAY WE
SEE TEMPERATURES OF 48 TO 52F. IN GENERAL TEMPERATURES WILL BE
STEADY THE NEXT FEW HOURS AND THEN START TO SLOWLY FALL. HOWEVER
SOME PLACES MAY SEE QUICK SPIKES UP AND DOWN BY SEVERAL DEGREES AS
LOW LEVEL COLD AIR GETS DISPLACED AND MOVES AROUND. I'VE TRIED MY
BEST TO DEPICT ALL OF THAT VARIABILITY IN THE GRIDS, BUT HONESTLY,
I WOULDN'T BET MONEY ON ALL OF THOSE DETAILS VERIFYING PERFECTLY.

HAVE SOME MINOR SNOW ACCUMULATIONS (<1") FOR SPOTS ACROSS NORTHERN
NEW YORK AND EVENTUALLY THE HIGHER ELEVATIONS OF THE NORTHERN
GREENS AS THE COLDER AIR FINALLY FILTERS IN AND WE START SEEING
SOME SNOW SHOWERS.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH SATURDAY/...
AS OF 402 AM EST THURSDAY...COLD FRONT SHIFTS EAST OF THE REGION
FRIDAY WITH A FEW LINGERING SNOW SHOWERS ACROSS THE HIGHER TERRAIN
OF NORTHERN VERMONT, BUT THE TREND WILL BE TOWARDS PARTIAL
CLEARING IN THE AFTERNOON AS HIGH PRESSURE BEGINS TO BUILD IN FROM
THE WEST. THIS HIGH WILL PROVIDE A PARTIALLY CLEAR AND COLD NIGHT
TO THE NORTH COUNTRY FRIDAY NIGHT WITH LOWS IN THE SINGLE DIGITS
ABOVE AND BELOW ZERO. COLD SNAP WILL BE BRIEF THOUGH AS THE HIGH
SHIFTS OFFSHORE SATURDAY AND WARMER SOUTHWEST FLOW DEVELOPS AHEAD
OF AN APPROACHING WEAK FRONT. HIGHS WILL PUSH BACK TOWARDS
SEASONAL NORMALS IN THE UPPER 20S TO MID 30S, WITH A FEW SNOW
SHOWERS POSSIBLE ACROSS NORTHERN NEW YORK IN THE AFTERNOON HOURS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 319 AM EST THURSDAY...THE VERY ACTIVE PATTERN CONTINUES
FROM SUNDAY ONWARD INTO NEXT WEEK WITH A ROBUST NORTHERN STREAM
DRIVING TWO ADDITIONAL THREATS OF PRECIPITATION THROUGH THE REGION
AND POSSIBLE SOUTHERN STREAM PHASING WITH A STRONGER SYSTEM BY
LATER NEXT WEEK. THIS WILL ULTIMATELY PRESENT A CHALLENGING PERIOD
OF TEMPERATURE FORECASTING AS THE POLAR FRONT WILL LIKELY BE
WAFFLING NORTH/SOUTH THROUGH THE AREA MUCH OF THE WEEK ALONG WITH
TYPICAL NON-DIURNAL TRENDS ETC. IN TERMS OF SENSIBLE WEATHER, THE
LATEST GUIDANCE SUPPORTS THE IDEA OF MODEST CHANCES OF RAIN/SNOW
SHOWER ACTIVITY ACROSS THE NORTH SATURDAY NIGHT INTO SUNDAY AS THE
POLAR FRONT WILL ATTEMPT TO DROP BACK SOUTH INTO THE NORTHERN
PORTIONS OF THE FORECAST AREA. THE FRONT WILL THEN LIFT NORTH BY
LATER SUNDAY INTO SUNDAY NIGHT AS FAIRLY VIGOROUS CLIPPER ENERGY
TRACKS ALONG THE BOUNDARY FROM THE GREAT LAKES EAST INTO THE ST
LAWRENCE VALLEY TO OUR IMMEDIATE NORTH. THUS THE IDEA OF A
SOMEWHAT BETTER THREAT OF RAIN/SNOW SHOWER ACTIVITY BY SUNDAY
NIGHT INTO MONDAY LOOKS ON TRACK AT THIS POINT. AS THE SYSTEM
PASSES, THE POLAR FRONT WILL SWING BACK THROUGH THE REGION YET
AGAIN WITH SOME BACKSIDE LIGHT SNOW ACCUMULATIONS POSSIBLE,
ESPECIALLY ACROSS THE NORTHERN MOUNTAINS ON MONDAY. OUTSIDE SOME
SCT FLURRY/LIGHT SNOW SHOWER ACTIVITY THE MONDAY NIGHT/TUESDAY
TIME FRAME SHOULD BE RELATIVELY QUIET AND SEASONABLY COOL.
THEREAFTER, INCREASING SIGNS THAT YET ANOTHER INLAND RUNNER TYPE
OF SYSTEM OF SOUTHERN STREAM ORIGIN WILL PHASE WITH ITS NORTHERN
COUNTERPART AND TRACK FROM THE LOWER MISSISSIPPI RIVER VALLEY
NORTHEAST THROUGH THE OHIO AND ST LAWRENCE VALLEYS OR NEARBY
ENVIRONS BY THE LATE WEEK TIME FRAME. THIS WOULD BRING A HIGHER
THREAT OF MIXED PCPN AND POSSIBLE RAIN TO THE REGION ONCE AGAIN.
HOWEVER, GIVEN AT LEAST SOME UNCERTAINTY IN TIMING AND TRACK AMONG
THIS MORNING'S DETERMINISTIC/ENSEMBLE OUTPUT WILL LEAN ON THE
CONSERVATIVE SIDE OFFERING DECENT CHANCES OF FRONT END LIGHT SNOWS
BY NEXT WEDNESDAY NIGHT AS SEASONABLY COLD AIRMASS LINGERS
INITIALLY.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
THROUGH 12Z FRIDAY...MIXED BAG OF FLIGHT CATEGORIES WILL CONTINUE
THIS MORNING WITH A GENERAL TREND TOWARDS ALL SITES MVFR AS
PRECIPITATION FILLS BACK IN THROUGH THE DAY EXCEPT KMSS WHERE IFR
WILL PREVAIL. AFTER 00Z RAIN TRANSITIONS TO SNOW FOR A BRIEF
PERIOD REDUCING VSBY TO IFR BEFORE ENDING TOWARDS 12Z FRIDAY.
SOUTH/SOUTHWEST WINDS 5-10KTS SHIFT TO THE WEST THIS AFTERNOON,
AND NORTHWEST OVERNIGHT WITH A FEW GUSTS TO 20KTS POSSIBLE
ESPECIALLY AT KMSS.

OUTLOOK 12Z FRIDAY THROUGH MONDAY...
12Z FRI - 18Z FRI...IMPROVEMENT FROM MVFR/IFR TO VFR. SLOWEST TO OCCUR
AT MPV AND SLK.

18Z FRI - 00Z SUN...VFR UNDER HIGH PRESSURE.

00Z SUN - 00Z MON...VFR WITH PERIODS OF MVFR IN SNOW SHOWERS, MAINLY
AT NORTHERN TERMINALS.

00Z MON - 00Z TUE...MVFR/IFR IN SNOW/RAIN SHOWERS AS CLIPPER MOVES
ACROSS THE REGION. GUSTY SOUTH TO SOUTHWEST WINDS POSSIBLE AT BTV
AND MSS.

&&

.HYDROLOGY...
AS OF 1201 AM EST THURSDAY...AREAL FLOOD WARNING FOR ALL OF
CENTRAL AND NORTHERN VT THROUGH 545 AM DUE TO HEAVY RAINFALL,
SNOWMELT AND POSSIBLE ICE JAMS. LATEST RADAR AND GAGE INFORMATION
SHOW THAT BETWEEN ONE HALF AND AN INCH AND A HALF OF RAIN HAS
FALLEN ACROSS THE EASTERN SLOPES OF THE ADIRONDACKS EAST INTO MUCH
OF VERMONT OVER THE PAST 12-18 HOURS. WITH THE GROUND BEING RATHER
DEEPLY FROZEN DUE TO LACK OF SNOW COVER, MOST OF THIS RAINFALL IS
NOT BEING ABSORBED AND IS RUNNING DIRECTLY OFF INTO AREA STREAMS
AND RIVERS.

SHARP RISES ARE BEING NOTED ON MANY SMALLER STREAMS AND SOME
MAINSTEM RIVERS. WITH ADDITIONAL MODERATE TO HEAVY
RAINFALL/ISOLATED THUNDERSTORMS PUSHING INTO THE AREA OVERNIGHT,
MANY WATERSHEDS WILL CLIMB TO NEAR BANKFULL OVERNIGHT WITH
SCATTERED AREAS OF MINOR FLOODING EXPECTED.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...LAHIFF
NEAR TERM...NASH
SHORT TERM...LAHIFF
LONG TERM...JMG
AVIATION...LAHIFF
HYDROLOGY...JMG
Hazardous weather outlook, Feb 25, 4:35 AM EST, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
435 AM EST THU FEB 25 2016

NYZ028-031-034-035-VTZ001>012-016>019-260945-
EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-
GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-
LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
435 AM EST THU FEB 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED AREAS OF MINOR FLOODING WILL BE POSSIBLE THIS MORNING
DUE TO EARLIER HEAVY RAINFALL AND ICE BREAKUP/MOVEMENT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ026-027-029-030-087-260945-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
435 AM EST THU FEB 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

JMG

In the hours before

Local storm report, Feb 25, 6:26 AM EST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
626 AM EST THU FEB 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLOOD            LYNDONVILLE             44.53N  72.00W
02/25/2016                   CALEDONIA          VT   DEPT OF HIGHWAYS

            HIGH WATER/WATER OVER ROAD AT INTERSECTION OF ROUTES 5
            AND 122

&&

EVENT NUMBER BTV1600343

JMG
Local storm report, Feb 25, 6:27 AM EST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
627 AM EST THU FEB 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLOOD            DERBY CENTER            44.96N  72.13W
02/25/2016                   ORLEANS            VT   DEPT OF HIGHWAYS

            WATER OVER ROUTE 111

&&

EVENT NUMBER BTV1600344

JMG
Local storm report, Feb 25, 6:28 AM EST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
628 AM EST THU FEB 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLOOD            ROCHESTER               43.87N  72.81W
02/25/2016                   WINDSOR            VT   DEPT OF HIGHWAYS

            HIGH WATER OVER ROUTE 100 AT INTERSECTION WITH CORY RD

&&

EVENT NUMBER BTV1600345

JMG
Local storm report, Feb 25, 6:30 AM EST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
630 AM EST THU FEB 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLOOD            BRADFORD                43.99N  72.13W
02/25/2016                   ORANGE             VT   DEPT OF HIGHWAYS

            ROUTE 25 CLOSED AT INTERSECTION WITH ROUTE 25B DUE TO
            HIGH WATER

&&

EVENT NUMBER BTV1600346

JMG
Local storm report, Feb 25, 6:31 AM EST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
631 AM EST THU FEB 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLOOD            MIDDLESEX               44.30N  72.68W
02/25/2016                   WASHINGTON         VT   DEPT OF HIGHWAYS

            1.5 FEET OF WATER OVER ROUTE 2 AT JUNCTION WITH ROUTE
            100B

&&

EVENT NUMBER BTV1600347

JMG
Local storm report, Feb 25, 6:33 AM EST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
633 AM EST THU FEB 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLOOD            MONTPELIER              44.27N  72.57W
02/25/2016                   WASHINGTON         VT   LAW ENFORCEMENT

            HIGH WATER/CLOSURE ON ROUTE 2/LOWER STATE STREET DUE TO
            ICE JAM

0430 AM     FLOOD            SPRINGFIELD             43.29N  72.48W
02/25/2016                   WINDSOR            VT   EMERGENCY MNGR

            SEVERAL BUILDINGS FLOODED IN TOWN

0430 AM     FLOOD            2 E ENOSBURG FALLS      44.91N  72.77W
02/25/2016                   FRANKLIN           VT   EMERGENCY MNGR

            STATE ROUTE 105 CLOSED AT INTERSECTION WITH BOSTON POST
            ROAD

0430 AM     FLOOD            HARDWICK                44.50N  72.37W
02/25/2016                   CALEDONIA          VT   EMERGENCY MNGR

            EVACUATION OF SEVERAL RESIDENCES ON WOLCOTT STREET DUE
            TO HIGH WATER

0500 AM     FLOOD            MIDDLESEX               44.30N  72.68W
02/25/2016                   WASHINGTON         VT   EMERGENCY MNGR

            HIGH WATER/CLOSURES ON LOWER SUNNYBROOK AND OLD
            SETTLEMENT FARM ROADS

0600 AM     FLOOD            CORNWALL                43.96N  73.21W
02/25/2016                   ADDISON            VT   DEPT OF HIGHWAYS

            HIGH WATER OVER ROUTE 125

0600 AM     FLOOD            WHITING                 43.86N  73.20W
02/25/2016                   ADDISON            VT   DEPT OF HIGHWAYS

            HIGH WATER OVER ROUTE 30

0600 AM     FLOOD            LYNDONVILLE             44.53N  72.00W
02/25/2016                   CALEDONIA          VT   DEPT OF HIGHWAYS

            HIGH WATER/WATER OVER ROAD AT INTERSECTION OF ROUTES 5
            AND 122

0600 AM     FLOOD            DERBY CENTER            44.96N  72.13W
02/25/2016                   ORLEANS            VT   DEPT OF HIGHWAYS

            WATER OVER ROUTE 111

0600 AM     FLOOD            ROCHESTER               43.87N  72.81W
02/25/2016                   WINDSOR            VT   DEPT OF HIGHWAYS

            HIGH WATER OVER ROUTE 100 AT INTERSECTION WITH CORY RD

0600 AM     FLOOD            BRADFORD                43.99N  72.13W
02/25/2016                   ORANGE             VT   DEPT OF HIGHWAYS

            ROUTE 25 CLOSED AT INTERSECTION WITH ROUTE 25B DUE TO
            HIGH WATER

0600 AM     FLOOD            MIDDLESEX               44.30N  72.68W
02/25/2016                   WASHINGTON         VT   DEPT OF HIGHWAYS

            1.5 FEET OF WATER OVER ROUTE 2 AT JUNCTION WITH ROUTE
            100B

&&

EVENT NUMBER BTV1600340 BTV1600336 BTV1600337 BTV1600338 BTV1600339
BTV1600341 BTV1600342 BTV1600343 BTV1600344 BTV1600345 BTV1600346
BTV1600347

JMG

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 11:07 PM ESTSpecial Weather StatementBTVRutland23 min
Feb 24, 11:34 PM ESTSpecial Weather StatementBTVAddison, Chittenden, Rutland26 min
Feb 24, 11:50 PM ESTAreal Flood WarningBTVAddison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 6 more6 hr
Feb 25, 4:23 AM ESTRiver Flood WarningBTVWashington10 hr
Feb 25, 4:58 AM ESTRiver Flood WarningBTVRutland37 hr
Feb 25, 5:44 AM ESTAreal Flood WarningBTVAddison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 6 more3 hr
Feb 25, 9:03 AM ESTAreal Flood WarningBTVFranklin24 hr
Feb 25, 9:34 AM ESTRiver Flood WarningBTVCaledonia12 hr
Feb 25, 11:41 AM ESTRiver Flood WarningBTVOrleans58 hr

Nearby

River Flood Warnings in Vermont, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.